Regaine for Men Extra Strength
Zantac Relief Tablets
Pepto Bismol (Bismuth Subsalicylate)
Rennie Tablets (Peppermint)
Olbas Inhaler Nasal Stick
Benylin Mucus Cough Max Honey & Lemon
Benylin Dry and Tickly Cough Syrup
Uniroid HC Ointment Cream
Imodium Syrup SF
Loperamide 2mg Capsules
Fybogel Orange Sachets
Macrobid 100mg (Nitrofurantoin)
Norethisterone (5mg) Tablets
Levonelle Tablets (Pills)
ellaOne Morning After Pills
Vaniqa Cream 11.5%
Dalacin Cream 2% (Clindamycin)
Canesten Thrush Duo Oral Capsule & External Cream
Fluconazole Tablets (Capsules)
Condyline Cutaneous Solution
Clearblue Ovulation Test Digital
Clearblue Digital Pregnancy Test
Clearblue Pregnancy Test (2 Tests)
Imigran Nasal Spray
Duac Gel Once Daily
Lymecycline Capsules Hard
Ventolin Accuhaler (Salbutamol)
Salamol Inhaler (Salbutamol) Easi-Breathe
Colpermin IBS Relief Capsules
Alverine Citrate Capsules
Buscopan Cramps Tablets
Buscopan IBS Relief Tablets
Balneum Plus Cream
Balneum Plus Bath Oil
Cetraben Bath Additive
Telfast Tablets (Fexofenadine)
Nasonex Nasal Spray
Tamiflu Tablets (Oseltamivir)
Paracetamol Oral Suspension
Ibuprofen for Kids
Benylin Children's Chesty Cough Syrup
Ovex Suspension Family Pack
Ovex Family Pack (Tablets)
Gaviscon Advance Liquid (Syrup)
Gaviscon Chewable Tablets
WindSetlers Gel Caps
Wind-Eze Gel Caps
Bazuka Extra Strength Gel
Bazuka Treatment Gel
Scholl Freeze Verruca & Wart Remover
Orlistat 120mg Tablets
Alli Weight Loss Pills
Xenical Tablets (Capsules)
Champix Tablets Initiation Pack
Champix Tablets Maintenance Pack
Nicorette Gum 2mg
Optrex Allergy Eye Drops
Optrex Bloodshot Eye Drops
Chloramphenicol Eye Ointment (1.0%)
Hypromellose Eye Drops
EarCalm Spray (5ml)
Care Sodium Bicarbonate Ear Drops
Otex Ear Drops
Otex Olive Oil Ear Drops
Orajel Mouth Gel
Daktarin Oral Gel (Suagr Free)
Anbesol Adult Strength Gel
Iglu Gel Mouth Ulcer Treatment
Daktarin Aktiv Cream
Lamisil Once Cream
Daktarin Intensiv Cream
Flexitol Heel Balm
Kalms Day Tablets
Kalms One A Night
Nytol Anti-Snoring Throat Spray
Nytol Herbal Tablets
KN95 Face Mask
Sanitirex Hand Sanitiser Gel (50ml)
An allergy is an unpleasant bodily reaction to a specific substance, commonly referred to as an allergen. These reactions happen when the body has an immune response to this allergen which it considers to be an ‘attacker’, causing it to produce antibodies to fight against it.
Each time the body comes into contact with the allergen the body releases more antibodies. This leads to chemicals such as histamines being produced, which causes an allergic reaction. Common symptoms of these reactions include swelling or a tingling sensation in the face, eyes and mouth, sneezing, skin rashes and breathing difficulties.
Allergies can run in families and they can also be triggered by environmental factors. For example, studies have revealed that children are at an increased risk if they grow up in a home where people smoke, have pets, are exposed to dust mites and use antibiotics.
Something which can cause a fatal reaction in one person can create none at all in another, although the physiological process is the same in anyone experiencing any kind of reaction.
Allergens enter the body through contact with the skin, ingestion or inhalation and though there are many allergens that can cause allergic reactions, some of the most common include pollen, dust mites, animal skin or hair and particular types of food. When the allergen enters the body, the white blood cells release an antibody which attaches itself to a mast cell causing it to rupture and release a substance known as histamine, hence the term anti-histamine.
If you find you are experiencing an allergic reaction without any clear or known cause, it may be worth booking an appointment with your GP so they can run some tests to determine the source of your issue. If you or someone you know experiences a serious allergic reaction, it is important to call 999 and get medical attention as soon as possible.
There are several options when it comes to allergy treatments depending on the severity of the reaction and whether it has been diagnosed by a doctor and prescribed with a stronger treatment such as an EpiPen, or self-diagnosed, in which case you would be looking to take an over the counter medication.
Allergy treatment options can include but are not limited to:
There are lifestyle changes you can make and habits you can begin to support yourself with including:
The type of treatment you use will depend on the nature of your allergy. Here are the allergy-relief treatments Click Pharmacy provide:
Telfast is a prescription-only medication that is used to treat and prevent hay fever. It comes in the form of a tablet that should be swallowed once a day to help ease symptoms. It can be taken when symptoms occur or as a preventative form of treatment if you suffer from regular bouts of hay fever. Telfast works by preventing the chemical histamine from being produced during an allergic reaction. The generic version of Telfast, fexofenadine, is also available and has a similar level of effective
Containing the active ingredient mometasone, Nasonex is a spray medication used to treat the nasal symptoms of an allergic reaction, such as a running nose and sneezing. It works by stopping the production of substances in the body that lead to the reaction.
EpiPen is a brand of an adrenaline pen that is prescription-only. It contains a single dose of adrenaline which is given to people suffering from a severe allergic reaction. Symptoms of the allergy may include tingling and swelling of the eyes, lips and face, itchy skin and rashes, difficulty breathing and a tightening of the throat.
The side effects of antihistamines are generally positive as they are designed to bring down a reaction to the allergen in question, and even more so in the newer versions of the drugs which are generally well tolerated with little to no adverse reaction.
In some situations, though uncommon, there can be negative after-effects of taking these types of medication. For example:
Telfast can give users low levels of drowsiness as well as headaches, a dry mouth and dizziness.
Nasonex has a few possible side effects including a stuffy nose, nausea, a cough and a headache.
EpiPens may create side effects including nausea, vomiting and sweating.
For more information on these treatments, consult your GP or contact one of our healthcare specialists here at Click.
What our customers say